Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Absorption of Medications
Jun 2, 2002

I have been recently diagnosed HIV+ and have started Trizivir twice a day. In April of 2001, I had gastric bypass surgery to lose weight. I was 380 lbs. I have since lost 170 lbs. Physically I feel great, then I tried to get life insurance and got the news. I understand that this operation I had effects absorption and nutrition. Do you think this will have any effect on how well the meds work?? Should I increase the dosage. My ID doctor doesn't seem to know. I have asked this question before, and didn't notice a response, please respond if you can.. thanks.

Response from Ms. Fields-Gardner

Bypass operations are designed to reduce your capacity for eating and the absorption of nutrients. Typical problems seen in bypass surgery include fat malabsorption and food intolerances. It makes sense that if your nutrients aren't absorbed well, there is a possibility that medications may not be as well-absorbed as they would without bypass surgery.

There are a couple of possibilities for finding out how well you are doing with absorbing adequate medications. First, keep an eye on your viral load to see if you are getting an appropriate response. Your doctor might suggest dose adjustments and alternative medication regimens as needed. The other option is a bit more complicated, but could be viable in your situation: medication levels. If the medication level is low, a dose adjustment or change in medications may be in order (again, talk with your doctor on this).

Best wishes on this one!


Previous
inquisitive mind
Next
deca-durabolin off the market!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement